MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Codes Obstruction of Flow (2423); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via company rep regarding a patient receiving dilaudid (1mg/ml at.1mg/day) via intrathecal infusion pump for an unknown intended use.It was reported that the doctor attempted to aspirate through the side port of the catheter but was unable to get flow.It was reported that the catheter was kinked.The spinal segment was removed and a new 8782 was spliced into the existing pump segment.The issue was resolved at the time of the report.No symptoms or further complications were reported or anticipated.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received on 31-aug-2020 from a company representative who reported that the patient experienced an increase in pain as a result of the kinked catheter.No further complications were reported/anticipated.
 
Event or Problem Description
(b)(6) 2020 (b)(4) (hcp, rep): information was received from a healthcare professional (hcp) via company rep regarding a patient receiving dilaudid (1mg/ml at.1mg/day) via intrathecal infusion pump for an unknown intended use.
 
Additional Manufacturer Narrative
H3: analysis identified damage to the anchor that is consistent with explant damage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key10439150
Report Number3007566237-2020-00359
Device Sequence Number2743353
Product Code LKK
UDI-Device Identifier00643169202122
UDI-Public00643169202122
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2019
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer08/31/2020
10/27/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/03/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR